Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 19, 2001, 7:16 PM CDT for Franklin County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 19, 2001, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Franklin County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:37 PM CDT | Hail 0.75 | Beaufort, MO | A storm spotter reported 3/4 inch hail in Beaufort. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200017
SVRSTL
MOC071-200100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT TUE JUN 19 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 800 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BEAUFORT...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH...
ST. CLAIR
UNION
WASHINGTON
VILLA RIDGE
NOSER HILL
LYON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3838 9135 3825 9118 3823 9081 3846 9084
3861 9107 3853 9136
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:15 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 19, 3:15 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT TUE JUN 19 2001 VERY LMTD NEW MDL GUID AVBL FOR THIS FCST PCKG DUE TO NCEP BACK-UP TEST. ONLY MDLS WERE AWFA MM5 AND LMTD NOGAPS AND CONFIDENCE IN THE DETAILS OF THE AVBL FIELDS FM THESE IS NOT GREAT. NEW ZN PCKG WL BE WEIGHTED TWDS CURRENT TRENDS FOR THE FIRST PD AND THEN USE BASIC MASS FIELDS FROM MM5. WL ALSO GET A LK AT THE 18Z ETA BFR FINAL RELEASE TO MAKE ANY LAST MINUTE ADJUSTMENTS. LATEST SFC ANLYS AT 20Z HAD THE CDFNT FM FAR NW INDIANA TO SOUTH OF UIN AND THRU MKC INTO SC KS. A DEFINED PRE-FRONTAL TROF/CNVRGNC LN WAS LCTD FM NR LAKE OF THE OZARKS TO JUST NORTH OF STL TO NR KLAF. WITHIN THE LAST 20 MIN OR SO...STRMS ARE TRYING TO DVLP ALG THIS SRN BNDRY ACRS THE LSX CWFA WHERE AIRMASS IS QUITE UNSTBL AND WKLY CAPPED WITH LAPS CAPES AOA 2500 J/KG AND CIN LT 10 J/KG. IT WUD APPEAR IF THERE IS ANY SVR THREAT THIS EVNG IT WUD BE WITH STRMS FRMG INVOF OF THIS BNDRY HOWEVER WK SHEAR RAISES QUESTIONS ON ORGANIZATION POTNTL AND AS DISCD YDA WL NEED TO SEE CLUSTERS DVLP GOOD COLD POOLS FOR MUCH OTR THAN PULSE ACTVTY. OTW VERY PERSISTENT SHRA/TSRA OVR NW MO/NE KS OCCURRING IN ASSOCN WITH WK LLJ AND DVRGNC ALF IN ENTRANCE RGN OF UPR MS VLY ULJ. WHILE PCPN HAS STRUGGLED TO MOV EWD TDA...INDCTNS FM MM5 ARE THAT THE WK LLJ BRANCH AND LRG SCALE FRCG SHUD SPRD EAST ACRS THE CWFA TNGT...WITH WDSPRD PCPN DVLPG ACRS ALL BUT SRN PTNS OF THE AREA. THERE ARE CERTAINLY SOME INDCTNS FOR HVY RAFL POTNTL INCLUDING K INDICES INCRSG TO AOA 35 AND PW'S RISING TO ABV 1.5 IN BY LATER TNGT. THE PRESENCE OF THE E-W ORIENTED BNDRY...BROAD MOIST S TO SW H85 FLOW ALG AND NORTH OF THE SFC BNDRY...GOOD LRG SCALE FRCG AND A WK THCKNS GRAD SUGGEST THE POTNTL FOR SOME BACKBLG AND TRAINING. PRIND ARE THE THREAT OF HVY RAFL WUD BE GREATEST OVR MID MO. FFG VLAUES ARE GENERALLY ABV 2 IN/3H. CONFIDENCE IN THE DETAILS IS NOT GREAT ENUF FOR A FFA ATTM BUT WL PASS ON CONCERNS TO NEXT SHIFT AND JUST MENTION HVY RN IN THE ZNS. WL KP FAIRLY HI POPS IN ON WED AS MOIST H85 FLOW AND SUBTLE IMPULSES CONT TO TRACK ACRS THE RGN AND PROVIDE ASCENT ALG AND NORTH OF THE BNDRY. WL SLOWLY THEN TAPER POPS DOWNWARD WED NGT INTO THURS...ENDING THEM FROM NORTH TO SOUTH. ONLY MINOR ADJUSTMENTS TO THE EXTDD AS NEW GUID HAS BACKED OFF UPR LOW IN THE TN VLY AND NOW HAS AN IMPRSV SUMMER LIKE UtPR RDG BLDG ACRS THE CNTRL U.S. ERLY NEXT WK. .STL...NONE GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 48 min |
| Jun 20, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.